MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 421040
Medical Device Problem Codes Melted (1385); Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the end user that six to ten months back, nearly in 80% of the wafers had an off-centered starter hole.He used the product for past six years.He believed this is due to insufficient quality control issues.He also, stated that due to starter hole being off-centered, when he molded the wafer to stoma size, one side of the wafer ended up being thicker than the other side and coming apart.Additionally, reported that the sticky part as stringy melted cheese.He normally would change his wafer every four to five days prior to this issue, but now had to change after every four days.He changed his pouch every other day per preference and because the stringy part of the wafer sticking to it.The product was used on patient.No photograph was available at this time.
 
Additional Manufacturer Narrative
Mdr 9618003-2024-01924 / device 6 of 9 a2: age at the time of event - 73 years based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.Photograph, video and/or physical sample evaluation: no photographs were received for this issue for evaluation in accordance with work instructions (wi).No samples were available for this complaint, and therefore it was not possible to confirm the complaint.Batch record revision results: lot 4a00070 was manufactured 1/2/2024, in ffs #1 line, with a total of (b)(4) market units (mkus).The complaints investigator performed a batch record review on 26/apr/2024, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1709735 and manufacturing order (b)(4).Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 26/apr/2024, complaints investigator ran a query in database in order to verify the complaints reported for the 4a00070 lot for the malfunction code ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (moldable only)¿ defect and no additional complaints were identified.Historical nonconformance review: on 26/apr/2024, complaints investigator ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction code ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (moldable only)¿ defect for the lot number 4a00070 and as result, no nonconformance / corrective action / preventive actions (capa) (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Defect rate analysis: there have only been 8 defective parts confirmed to date from a lot size (b)(4) products.This represents a defect rate of only 0.018%, which is well within an appropriate acceptable quality level (aql) for this defect which should be 0.25% based on our standard operating procedure (sop).In addition, all of the in-process testing on this lot did not find a single defective unit, which confirms that the lot is unlikely to breach an acceptable quality level (aql) of 0.25.To date, it is well within our accepted acceptable quality level (aql) level for this type of failure mode or defect.Conclusions: as no photographs or samples were available for this complaint issue, it was not possible to raise an investigation for the issue reported.A batch record review was completed and showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19297018
Report Number9618003-2024-01924
Device Sequence Number15198738
Product Code EXE
UDI-Device Identifier00768455133826
UDI-Public00768455133826
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number421040
Device Lot Number4A00070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age73 YR
Patient SexMale